You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Optimal Taxation of Capital Income in General Equilibrium with Infinite Lives
Vol. 54, No. 3 (May, 1986), pp. 607-622
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/1911310
Page Count: 16
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper analyzes the optimal tax on capital income in general equilibrium models of the second best. Agents have infinite lives and utility functions which are extensions from the Koopmans form. The population is heterogeneous. The important property of the models is the equality between the social and the private discount rates in the long run. I find that the optimal tax rate is zero in the long run. For a special case of additively separable utility functions, I then determine the tax rates along the dynamic path and conditions that are sufficient for the local stability of the steady state.
Econometrica © 1986 The Econometric Society